Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Having abdominal pain. Getting relief from marijuana. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Hi, i have my partner suffering from functional abdominal pain, we have searched and searched for answers and meds that would help, she builds a tolerance every time and we are back to square one. the only thing that has worked is marijuana, not medical because our state doesnt believe in such a thing, do you know if marijuana helps or is it just a placebo effect, what i need is an ok from a specialist or a study showing that it helps.
Posted Sat, 23 Mar 2013 in Mental Health
Answered by Dr. Payman Hajiazim 21 minutes later
Hi there, thanks for asking. Marijuana helps for nausea and also some functional issues of stomach. It can also help for appetite and it is used even in the shape of synthetic with the name of Dranobinol to help people who have cancer to have better appetite and less nausea and stomach discomfort. Nobody will find tolerance toward it and it is a positive factor.
(It may also be used for pain relief and sleep facilitator although it is not approved for that.) You can ask your doctor to prescribe this medication after assessment. It is easy to obtain and does not have any legal problem. Please let me know if you have any other question. I wish you and your partner a good health.
Above answer was peer-reviewed by
Follow-up: Having abdominal pain. Getting relief from marijuana. Any suggestion? 23 minutes later
I need to know if affects the liver
Answered by Dr. Payman Hajiazim 16 minutes later
Hi there, marijuana should be used with cautious in people with active liver disease.
If there no liver disease, there is no problem. Meanwhile, it still can affect the clearance of the medications the person want to use at the same time.
It is very important because in some cases like OCP (contraceptive pills) usage, it can lead to failure of the therapy.
Let me know if you have any other question.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor